Jump to content
CrazyBoards.org

Recommended Posts

Hi everyone,

 

yes, I'm new and my story is a long one - as I suppose is the case with most people here - and I won't tell all of it, not for now anyway. I know I've been mentally ill all my life. Always the odd one out. Past and current issues include anxiety, panic attacks, clinical depression, PTSD, Bipolar 2, alcoholism. Current diagnosis is Bipolar 2, so I'm more on the depressive side of Bipolar.

Right now I am going through menopause and that does NOT help with my mental illness ...

I'm from Germany, live in the USA since 1991. I'm married and my kids are 20 and 17 years old. I live in Austin, TX and have a lot of animals that help to keep me sane - at least as sane as possible. Here in Austin I'm a member of Dual Recovery Anonymous, for folks with mental illness and addiction issues. It's a good place to be and I met a lot of cool people there.

 

Where can I post questions about medication? I just try it here and you can always tell me to go someplace else with that topic ...

I am taking Lamictal for a long time, for the past 3 years or so I'm on 300 mg/daily. Over the last months I became very depressed and cried a lot. My psychiatrist raised my Lamictal by 25 mg, to be taken before bedtime. At my next appointment she told me to take another 25 mg. So I am on 350 mg now, for the last 8 days. I started to feel worse, not better. I'm all over the place. Crying, laughing, hating, loving, anxiety, energy or no energy, I cannot settle on any feeling and my family is driving me nuts. Twice I had that sensation of going crazy, which is so horrible and I haven't had that in a long time. Last night I was out with some friends and I couldn't stand the conversation anymore and excused myself to go outside. The same thing happened a week before, but yesterday was much worse. I started to lose it. I cried, I got nauseous, scared, I couldn't talk coherently, I shouted, I was shaking and altogether I felt like checking myself into a hospital (mental health facility, which is coincidentally right around the corner from the restaurant where we met).

My friends came outside to sit with me and I got worse and worse. One of them suggested to call my doctor, which I did. I talked to the doctor on call, which was o.k., because he was really nice. He told me to immediately go back to my initial dose of 300 mg Lamictal and also stop a herbal sleep remedy that I started taking about a week ago. It was Bach Rescue Sleep Liquid Melts. 

So here's my question: have any of you experienced similar effects after going on a higher dose of Lamictal? Any experience with Bach Rescue Sleep Liquid Melts?

 

Thanks for reading, sorry about the long intro.

Gabriela

 

 

Share this post


Link to post
Share on other sites

Hi, gabriela and welcome to Crazyboards.

 

If you have a specific question about a med, it's a good idea to go to the sub-forum that deals with that particular kind of med.  Here is a link the the sub-forum where you can post a question about Lamictal:

http://www.crazyboards.org/forums/index.php/forum/10-anticonvulsants-mood-stabilizers-bodies-a-twitchin-moods-a-switchin/

 

I'm glad you found us and I hope you find some good friends here, and some information.  Please be sure to read the rules so you understand how we operate..

 

olga

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Persona_Is_Life
      Hello! 
      I'm trying to figure out how to address my nervous tics lately. They've been persistent this past year and are always changing. From eye blinking, to head shaking, to sticking my elbow in my sides, squeaking, to a eye closed swallow things. I can't remember them all. 
      I don't always have them. If I've properly slept and aren't stressed/anxious they don't exist at all. As I'm typing this I keep needing to pick up my thumbs and bend them till I hear something crack. 
      I don't know where to put this though! 
      Thanks!
    • By Blahblah
      This has become the central topic of my latest ruminations...I'm still in my 40's, but I'm worrying a lot about getting older. I'm having some random health issues (aches/pains, chronic fatigue etc) that I never had before.
      I don't have any children and get triggered every time I see photos of other people's kids (literally everyone I know my age has kids now). I know that it's not a given that all families are happy or one's kids will take care of you in old age, but it's just the thought of having a family around! My parents are approaching late 70's and they live very far away, cannot travel. I have no other close family (or even close friends) that I can really depend on.
      Anyone know how to remedy these anxious thoughts? One of my biggest fears is being alone in old age, with increased health issues, and being totally isolated/alone in despair. I'd rather die young.
    • By Adolf
      "Best" as in being effective with fewer side effects. Which ones were the best for you? Which ones did you take? What condition(s) did you treat? What side effects did you get? How did the antipsychotics compare to "conventional" antidepressants?
      Can antipsychotics be an alternative to "conventional" antidepressants? What are the risks? What are the benefits? Do they make you a tomato with time? Psychiatrists prescribe them more often in recent times, it seems.
    • By bpjett
      Doctor has me on
      200mg Lamictal [100mg bid]
      &
      750 mg Depakote [250mg tid] 
      When I when to the pharmacy, they said there was a RED ALERT. I know that Depakote decreases the clearance of Lamictal, my question is by how much? Anyone know? Does the dosage of Depakote matter? Like if I went to 1000mg of Depakote would that increase my Lamictal level even more?
    • By Blahblah
      Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!!  I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
      10am - up, had breakfast
      11am – slight Brain “swishes” started (was out the entire day)
      12pm – Stronger Brain zaps start
      1:30pm – Lunch (meat, salad/veg)
      2:30pm – Sudden extreme exhaustion
      4pm - more brain zaps =>  ZAP ZAP ZAP! 🤯
      7pm - Irritability starts
      11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
      ...Night sweats…Restless legs.....
      12am – Ruminations, feel weepy
      ..Insomnia ensues…(Toss & turn, sweaty/achey all night)
      It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price.  Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
      So I’m stable, existing.....but still lacking will or any interest in living....
×
×
  • Create New...